Over a span of 36 hours, Durham Regional Police Services (DRPS) were called to 11 drug overdose incidents across Durham Region, including one death.
DRPS wants to advise the community of this unusually high trend and warns against the use of illicit drugs and the improper use of medication.
According to police, the unusually high level of overdoses was first seen on the afternoon of Thursday, Sept. 3 with a call to a residence in the Altona Road and Kingston Road area of Pickering. A 50-year-old male and a 35-year-old female were located inside the residence unconscious.
Evidence of cocaine use, possibly mixed with Fentanyl, was located at the scene. They were rushed to hospital and stabilized. The drugs located at the residence were sent for testing.
Also on the afternoon of Sept. 3, officers responded to a call in the Simcoe and Bruce Streets area of Oshawa regarding two males without vital signs after drug use, believed to be heroin.
A resident administered Narcan before emergency services arrived. A 41-year-old male did not respond and was pronounced dead at the scene and the other male was rushed to hospital in stable condition.
According to police, many of the overdose incidents involved cocaine, heroin or Fentanyl and in some cases, what appeared to be a mixture of Fentanyl and one other drug. The timely use of Narcan in many instances is attributed to saving multiple lives.